|Document ID (ISN)||110449|
|ISSN - Serial title
||0105-1873 - Contact Dermatitis
|Convention or series no.
||Vander Hulst K., Kerre S., Goossens A.
||Occupational allergic contact dermatitis from tetrazepam in nurses
||May 2010, Vol.62, No.5, p.303-308. Illus. 21 ref.
||10-0084.pdf [in English]
||Tetrazepam is a muscle relaxant belonging to the benzodiazepine group. Drug eruptions following ingestion of tetrazepam tablets are well known. The objective of this study was to draw the attention to occupational airborne dermatitis and/or hand dermatitis among nurses involved in crushing of tablets for elderly or disabled people. Since 2003, 16 nurses with facial (eyelid) and/or hand dermatitis, suspected to be of occupational origin, were patch tested in the dermatology department of a Belgian hospital with the medication they handled during work. Ten nurses presented with a positive patch test reaction to tablets containing tetrazepam, 14 controls remaining negative. Some of them also reacted to other drugs. Implications of these findings are discussed.
||benzodiazepines; allergens; skin allergies; nursing personnel
||Belgium; airborne dust; hand; skin tests; case study
||D - Periodical articles
|Broad subject area(s)
Health care services